MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT
Model Number 27050E
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a resectoscope burnt and arced during a case.The cssd department has decontaminated the instrument and the yellow loop that was fused into the instrument.No one was injured during this incident, both surgeon and patient were ok.The instrument was replaced to complete that turp procedure.No negative impact in state of health reported.A delay or prolongation of 30-60min was reported.Cross reference mdr: 9610617-2025-02115.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The complaint "a resectoscope (27050e) that burnt and arced during a case.The yellow loop was fused into the instrument." cannot be confirmed without product return.Based on customer's description and the known technical context, it is most likely that the device has not been assembled correctly, creating a high resistance inside the working element, which caused the melting effect inside the working element.In addition, we would like to call your attention to a warning in the corresponding instructions for use for the electrode (document#97000160, version 10.05) on page 4."warning: risk of injury: incorrectly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no unintentional rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient." the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23599676
Report Number9610617-2025-02114
Device Sequence Number9337506
Product Code FDC
UDI-Device Identifier04048551077542
UDI-Public04048551077542
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050E
Device Catalogue Number27050E
Device Lot NumberGA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown